MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX25RW
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported low oxygenation with the involved capiox.The incident occurred during patient on bypass (cardiovascular).The dark blood in circulation noticeable after cross clamp.The oxygenator exchange was conducted after aortic cross clamp off/unclamped.The new oxygenator working well until end of the case.The patient was reported stable and with no harm.The involved product was replaced.The procedure outcome was not reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The device was returned to ashitaka factory (manufacturer).Visual inspection of the actual sample upon receipt.No anomaly such as breakage was found.After rinsing and drying the actual sample, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure.It was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg.[circulation conditions] blood flow rate: 6l/min and 4l/min, v/q:1, fio2: 100%.[o2 transfer volume] @6l/min: 387ml/min., @4l/min: 279ml/min.[co2 removal volume] @6l/min: 298ml/min., @4l/min: 222ml/min.Confirmation of the condition of actual sample during gas exchange performance.The color of venous and arterial blood was confirmed.It was found that the color of arterial blood was bright red compared to the color of venous blood.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.Past complaint file.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, the gas exchange performance of actual sample after rinsing met the factory's specifications, and no anomaly was found in the manufacturing records.Since no anomaly was found in the actual sample after rinsing, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: "start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements." "measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.- to decrease pao2, decrease fio2.- to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.- to decrease paco2, increase total gas flow.- to increase paco2, decrease total gas flow." "upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patients metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism." "a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.".

Brand Name
CAPIOX®RX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21525793
Report Number9681834-2025-00034
Device Sequence Number8339991
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public(01)04987350769572(17)270831(10)240905
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*RX25RW
Device Catalogue NumberCX*RX25RW
Device Lot Number240905
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown